Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Erectile Dysfunction (ED)

Applied Salt on Penis and Lost Erection

12/08/2010

Question:

Dear Doctor, I am 47 year old male. I don`t have any bad habit like smoking, drinking and chewing betel nut or any other drug. About a 5 months back I found two one mm size boils on my penis. Doctor told it was genital herpes and gave Acyclovir tablets for a week.

After medication that sores cured. After the cure I was having sex with my wife (35 yrs.). She doesn`t have herpes but she prepared to bare it for her husband (such a sacrificing heart). Then after 2 months again the sores relapsed. Doctor had advised me to wash the penis with diluted Sodium Chloride water (kitchen salt) to keep it germs free. I put two spoons of salt with one liter water and washed my penis. I felt cool and sores appeared decreasing. Then I again started having sex with my wife. Thinking of get rid of the sores fast, I just wet the penis with water and applied the salt directly on the penis with out water. It gave me heavy irritation, but I thought it was for my good. I continued this for one week.

At the same time I saw something first time in my life. My penis started loosing erection while intercourse. It never occurred to me. Then with in 2 weeks it completely stopped erection. My god. I was an athlete, and professional cyclist. For more than 25 years I was riding bicycle daily. I don`t have a motor bike and I used to cover 50 km with in 2 hrs daily. This exercise had given me enormous strength and stamina whenever I have sex till 15 October 2010. Now after applying the salt directly I totally lost my erection. 

I am very much depressed and lost my peace. Doctor told that this will be cured automatically. I am still going by bicycle to my office at the same old speed. I don`t have any heart problem or blood pressure/sugar and am quiet healthy. I have confidence, but don`t know what to do now. Please give me correct advise. Thank you.

Answer:

Loss of erection following two weeks of sodium chloride application is never reported and I believe it could very well be a coincidence. Other causes of erectile dysfunction, such as guilt, fear of herpes and transmission of etc. should be highly considered.

For more information:

Go to the Erectile Dysfunction (ED) health topic, where you can:

Response by:

Ahmad  Hamidinia, MD Ahmad Hamidinia, MD
Formerly, Professor of Clinical Surgery
College of Medicine
University of Cincinnati